Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 40, NWS New York, NY

August 22, 2009Bergen County, New Jersey; Bronx County, New York County, Westchester County, New York

NWS New York, NY issued this flash flood warning at Aug 22, 2009, 1:17 PM EDT for Bergen County, New Jersey; Bronx County, New York County, Westchester County, New York. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2009, 1:17 PM EDT (17:17 UTC)
Expired
Aug 22, 2009, 2:45 PM EDT
In force
88 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bergen County, NJ, Bronx County, NY, New York County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 1:50 PM EDTFLASH FLOODHastings-On-Hudson, NYSEVERAL REPORTS OF STREET FLOODING AND INTERSECTIONS FLOODED. 2 MANHOLE COVERS PUSHED UP BY WATER PRESSURE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 221717
FFWOKX
NJC003-NYC005-061-119-221845-
/O.NEW.KOKX.FF.W.0040.090822T1717Z-090822T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
117 PM EDT SAT AUG 22 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
  NEW YORK (MANHATTAN) COUNTY IN SOUTHEAST NEW YORK...
  BRONX COUNTY IN SOUTHEAST NEW YORK...
  EASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 245 PM EDT...

* AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL OVER 
THE WARNED AREA. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR WILL 
RESULT IN FLASH FLOODING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4105 7407 4105 7401 4100 7391 4102 7389
      4104 7389 4104 7377 4090 7380 4086 7384
      4084 7386 4083 7390 4083 7405

$$

DSW
2 follow-up statements
000 
WGUS71 KOKX 221801
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
201 PM EDT SAT AUG 22 2009

NJC003-NYC005-061-119-221845-
/O.CON.KOKX.FF.W.0040.000000T0000Z-090822T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-BRONX NY-NEW YORK (MANHATTAN) NY-WESTCHESTER NY-
201 PM EDT SAT AUG 22 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR
SOUTHERN WESTCHESTER...NEW YORK (MANHATTAN)...BRONX AND EASTERN
BERGEN COUNTIES...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS 
THE WARNED AREA. DOPPLER RADAR AND OBSERVATIONS INDICATE OVER AN 
INCH OF RAINFALL HAS FALLEN ACROSS PORTIONS OF THE AREA IN THE LAST 
HOUR WITH ADDITIONAL HEAVY RAINFALL LIKELY. ANY ADDITIONAL HEAVY 
RAINFALL WILL RESULT IN FLASH FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4105 7407 4105 7401 4100 7391 4102 7389
      4104 7389 4104 7377 4090 7380 4086 7384
      4084 7386 4083 7390 4083 7405

$$

DSW
000 
WGUS71 KOKX 221843
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
243 PM EDT SAT AUG 22 2009

NJC003-NYC005-061-119-221853-
/O.EXP.KOKX.FF.W.0040.000000T0000Z-090822T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERGEN NJ-BRONX NY-NEW YORK (MANHATTAN) NY-WESTCHESTER NY-
243 PM EDT SAT AUG 22 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM EDT FOR SOUTHERN
WESTCHESTER...NEW YORK (MANHATTAN)...BRONX AND EASTERN BERGEN
COUNTIES...

A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT.

LAT...LON 4105 7407 4105 7401 4100 7391 4102 7389
      4104 7389 4104 7377 4090 7380 4086 7384
      4084 7386 4083 7390 4083 7405

$$

DSW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:52 AM EDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 22, 7:52 AM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
752 AM EDT SAT AUG 22 2009

.SYNOPSIS...
A COLD FRONT WILL REMAIN NEARLY STATIONARY JUST TO THE WEST OF THE
AREA TODAY AND TONIGHT. HURRICANE BILL PASSES WELL EAST OF THE AREA
TONIGHT THROUGH SUNDAY. AN UPPER TROUGH MOVES THROUGH ON SUNDAY...THEN
HIGH PRESSURE BUILDS INTO THE REGION EARLY IN THE WEEK.

FOR THE LATEST AND MOST UP TO DATE INFORMATION ON BILL...REFER TO
FORECASTS AND ADVISORIES ISSUED BY THE TROPICAL PREDICTION CENTER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CWA REMAINS IN TROPICAL AIRMASS TODAY...WITH SOUTHWEST STEERING FLOW
AND EMBEDDED SHORTWAVES RIDING NORTHEASTWARD IN THE FLOW. SFC COLD
FRONT REMAINS JUST TO THE WEST THROUGH THE DAY TODAY. PWATS AROUND 2
INCHES SETS THE STAGE FOR HEAVY DOWNPOURS...WITH GREATEST COVERAGE
THE WESTERN HALF OF THE CWA. IN FACT...AS BILL MOVES WELL TO THE
SOUTHEAST...WEAK RIDGING BETWEEN BILL AND UPPER TROUGH TO THE WEST
WILL RESULT IN A SHARP GRADIENT TO ANY PRECIP...WITH EASTERN
SECTIONS OBSERVING MUCH LESS COVERAGE OF SHOWERS/TSTMS TODAY. WILL
LAYER POPS ACCORDINGLY.

FLASH FLOOD WATCH CONTINUES TODAY...AS DOES HIGH SURF AND COASTAL
FLOODING. SEE TIDES/COASTAL FLOODING SECTION BELOW FOR FURTHER
DETAILS.

TEMPS COOLER TODAY AND FOLLOWED MOS BLENDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
HURRICANE BILL CONTINUES ON A TRACK WELL EAST OF THE FCST AREA...BUT
DANGEROUS SEAS AND RIP CURRENTS WILL HAVE A SIGNIFICANT IMPACT ON
THE LOCAL AREA TONIGHT AND SUNDAY. PLEASE SEE MARINE AND COASTAL
FLOODING/TIDE SECTIONS FOR MORE DETAIL.

FRONT/UPPER TROUGH SLOWLY MOVE EASTWARD THROUGH SUN...BUT DEEP
MOISTURE COMBINED WITH WEAK CONVERGENCE ALONG THE BOUNDARY WARRANT
AT LEAST CHANCE POPS FOR NOW. THE SLOW MOVING UPPER TROUGH COULD
TOUCH OFF A SHOWER OR TWO MONDAY...BUT OVERALL A MUCH DRIER DAY
EXPECTED AS LOW LEVEL FLOW TURNS NORTHWEST.

MOS CLOSE AND FOLLOWED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRES BUILDS INTO THE REGION MON NIGHT/TUE WITH COOLER AND
MUCH DRYER AIR. THE NEXT COLD FRONT WILL MOVE THROUGH THE REGION
MID-WEEK WITH ANOTHER CHANCE FOR SHOWERS/TSTMS. BEHIND THAT
FRONT...A MUCH COOLER AND DRYER AIRMASS BUILDS INTO THE FCST AREA
FOR THE END OF THE WEEK.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VERY CHALLENGING DAY ACROSS THE NY/NJ/CT AIRSPACE. SATURATED
AIRMASS AND EMBEDDED CONVECTION WILL LEAD TO WIDELY VARYING
CONDITIONS.

OUTSIDE CONVECTION...WILL LIKELY SEE PERIODS OF VLIFR ACROSS
EASTERN CT AND LONG ISLAND...WITH MVFR TO IFR FOR NYC TERMINALS.
HOWEVER...GIVEN CURRENT TRENDS IN METARS...BRIEF PERIODS OF VFR
ARE POSSIBLE.

CONVECTION TODAY IS EXPECTED TO BE MAXIMIZED ACROSS NJ AND THE
LOWER HUDSON VALLEY PER COORDINATION WITH AWC/ZNY/ZBW. GREATEST
THREAT WILL BE ERRATIC WINDS IN ADDITION TO LOW CIGS/VSBY.

CONDITIONS GENERALLY IMPROVE AFTER 03-06Z TIMEFRAME...HOWEVER
FOG/LOW STRATUS STILL POSSIBLE OVERNIGHT.

OUTLOOK 12Z SUNDAY THROUGH WEDNESDAY...

SUNDAY: SUB VFR POSSIBLE IN SCATTERED SHOWERS AND
THUNDERSTORMS...AS WELL AS LOW CIGS THROUGH EARLY AFTERNOON.

SUNDAY EVENING THROUGH WEDNESDAY: VFR. SCATTERED THUNDERSTORMS
POSSIBLE WEDNESDAY AFTERNOON.

&&

.MARINE...
OCEAN SWELLS RUNNING AROUND 5 TO 7 FT WITH 15 SEC PERIODS. WITH
APPROACH OF HURRICANE BILL...SEAS ON THE OPEN OCEAN WATERS WILL
BUILD TO 10-15 FT...WITH SEAS OF 6-10 FT NEAR SHORE. HOWEVER...BOTH
00Z WAVE WATCH III FORECASTS AND N ATLC HURCN WAVEWATCH HAVE COME
DOWN A FOOT OR TWO THIS RUN...AND REMAIN IN FAIRLY GOOD AGREEMENT.
HIGH SEAS STILL EXPECTED TO SPILL OVER INTO EASTERN LI SOUND...AS
SEAS WILL BUILD TO 4-6 FT LATER TODAY AND TONIGHT. SCA FOR HAZ SEAS.
DUE TO THESE ROUGH CONDITIONS...A HIGH SURF ADVISORY IS IN EFFECT
FOR THE OCEAN FACING COASTS OF LONG ISLAND THROUGH TONIGHT.

SCA WINDS POSSIBLE EARLY SUNDAY AS BILL PULLS AWAY ACROSS EASTERN
OCEAN ZONE...ANZ350. SEAS LIKELY REMAIN ABOVE 5 FT ON THE OCEAN AND
POSSIBLY NEAR THE ENTRANCE TO EASTERN LI SOUND THROUGH MON. HIGH
PRES BUILDS INTO THE REGION AND CONDITIONS IMPROVE THROUGH THE
MIDDLE PART OF NEXT WEEK.

&&

.HYDROLOGY...
FLASH FLOOD WATCH FOR THE WESTERN THIRD OF THE CWA REMAINS IN EFFECT
THROUGH TODAY. TRAINING OF HEAVY SHOWERS AND TSTMS EARLIER WILL
CONTINUE ACROSS THE WATCH AREA. THE MAIN BAND OF ORGANIZED RAIN
RETROGRADES A BIT LATER TODAY AND TONIGHT...THUS DO NOT FORESEE
EXTENDING THE WATCH ATTM. PWATS REMAIN AROUND 2 INCHES...SO DO
EXPECT HEAVY DOWNPOURS TODAY. QPF TOTALS COULD RANGE FROM 1 TO 3
INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

&&

.TIDES/COASTAL FLOODING...
FELL JUST SHORT OF MINOR COASTAL FLOODING THRESHOLDS ON THE SOUTH
SHORE BAYS AND NY HARBOR LATE LAST EVENING...BUT INCREASING SEAS AND
LONG PERIOD SWELLS THROUGH TONIGHT WOULD MAKE ME BELIEVE THAT LEVELS
SHOULD RISE ABOVE MINOR THRESHOLDS DURING BOTH HIGH TIDE CYCLES
TODAY. TIDAL DEPARTURES OF AROUND 1 FT ABOVE IS EXPECTED. COASTAL
FLOOD ADVISORY REMAINS IN EFFECT FOR OCEAN FACING SHORES...INCLUDING
NY HARBOR...THROUGH TONIGHT. WILL NOT EXTEND INTO SUNDAY ATTM.

SURF HEIGHTS ARE EXPECTED TO BUILD TO 4 TO 7 FT TODAY...AND THEN
TO 7 TO 10 FT TONIGHT AND SUN. HIGH SURF ADVISORY IS IN EFFECT
THROUGH SUN.

IN ADDITION...THOSE WITH INTERESTS ALONG THE IMMEDIATE ATLANTIC
COAST SHOULD BE PREPARED FOR LOCAL WASH OVERS AND BEACH EROSION.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ067>076.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ072-
     074>077-080-081.
     HIGH SURF ADVISORY UNTIL 6 PM EDT SUNDAY FOR NYZ075>077-080-
     081.
NJ...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NJZ002>006-
     011.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT SUNDAY
     FOR ANZ330.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT SUNDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...
AVIATION...BS
MARINE...PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 22, 11:08 AM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1108 AM EDT SAT AUG 22 2009

NJZ002>005-011-NYZ067>071-073-231000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-UNION-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-BRONX-
1108 AM EDT SAT AUG 22 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

IN ADDITION...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-231000-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
1108 AM EDT SAT AUG 22 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

IN ADDITION...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-010-NYZ078-231000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
1108 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-080-231000-
NASSAU-SOUTHWESTERN SUFFOLK-
1108 AM EDT SAT AUG 22 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

IN ADDITION...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-076-231000-
KINGS (BROOKLYN)-QUEENS-
1108 AM EDT SAT AUG 22 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   COASTAL FLOOD ADVISORY.
   HIGH SURF ADVISORY.

IN ADDITION...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ007-008-011-012-NYZ079-231000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
1108 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-231000-
SOUTHEASTERN SUFFOLK-
1108 AM EDT SAT AUG 22 2009

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ353-355-231000-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1108 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEAS ON THE OPEN OCEAN WATERS WILL BUILD TO 10 TO 15 FT. EXTREMELY
ROUGH CONDITIONS ARE LIKELY AROUND JETTYS AND INLETS FACING THE
OCEAN.

IN ADDITION...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
PLACED THE AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-231000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
1108 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEAS ON THE OPEN OCEAN WATERS WILL BUILD TO 10 TO 15 FT. EXTREMELY
ROUGH CONDITIONS ARE LIKELY AROUND JETTYS AND INLETS FACING THE
OCEAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-231000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1108 AM EDT SAT AUG 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE
AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MPS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:28 AM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic, Union3 hr
Aug 22, 1:41 AM EDTFlash Flood WarningOKXBergen, Essex, Passaic, Union3 hr
Aug 22, 1:01 PM EDTAreal Flood AdvisoryOKXBergen, Hudson89 min
Aug 22, 5:00 PM EDTAreal Flood AdvisoryOKXBergen, Passaic90 min
Aug 22, 2:42 AM EDTAreal Flood AdvisoryOKXPutnam, Westchester3 hr
Aug 22, 2:47 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond3 hr
Aug 22, 5:41 AM EDTAreal Flood AdvisoryOKXNassau, Suffolk64 min
Aug 22, 2:10 PM EDTAreal Flood AdvisoryOKXPutnam, Westchester95 min

Nearby

Flash Flood Warnings in New York, 2009Flash Flood Warnings in New Jersey, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.